There is no conclusive evidence to suggest that citalopram causes belly fat. While weight gain is a potential side effect of citalopram, it is not a common side effect and is generally considered to be less significant than other side effects of the medication.
Research has shown that weight gain occurs in about 1-2% of people taking citalopram. However, other studies have shown that weight gain is not a significant side effect of citalopram when compared to other antidepressants.
It is important to note that weight gain can be caused by a variety of factors, including diet, exercise, and underlying health conditions. If you are concerned about weight gain while taking citalopram, it is important to talk to your doctor. They may be able to recommend dietary or lifestyle changes, or may suggest switching to a different medication if necessary.
In summary, while weight gain is a potential side effect of citalopram, there is no conclusive evidence to suggest that citalopram specifically causes belly fat. It is important to talk to your doctor about any concerns or questions you may have about taking citalopram or any other medication.